Does anybody have any info on whether this is true or experience with this?
Also, for anyone who cares to answer, what's your normal dosage? I've heard as little as 1, but some even say 800 mg. 4 ibuprofen seems a bit extreme though; I don't think that amount is even safe.
Well I'm no doctor, so all of the information I know could all be wrong for all I know :P When I take ibuprofen, it is usually for headaches, cramps or when I am very ill. When it is bad I will usually take 3-5 per day on average. The max dosage on my bottle says 1,200 mg per day, so I do not think 800 mg would be very harmful to any healthy person.
I do believe it may cause some extra water retention or cause bloating, as I have experienced this before. I do not, however, believe that it would cause unexplained ACTUAL permanent weight gain, unless you take many every single day. That could cause you to be regularly bloated I guess?
Another thing could be that people may blame their unexplained weight gain on something like advil, just because they happen to be taking it and gaining weight. I know I blamed my birth control for my weight gain, but eventually smartened up and realized I was making bad food choices coupled with not having the metabolism of a 12 year old anymore. :)
800 mg isn't actually that much. while OTC is 200mg per tab, prescription strengthen have 400/600/800 mg tablets and doctors prescribes 800mg for people to take every 4-6 hours for pain regularly.
as far as i know, ibuprofen shouldn't cause permanent weight gain but gaining a bit of water weight is possible and shouldn't be a problem.
even thou most meds don't cause weight gain directly, just like phentermine is proven to block hunger and cause weight loss indirectly, there are meds that's been proven to increase appetite, change your hormones and cause dramatic weight gain.
no ibuprofen in my experience wont lead to any gains in fat
[i've taken 2-3 tablets a day 800mg for my back pains for over a year]
It can cause weight gain, but the weight is water weight not fat weight. If you have fluid retention (edema) when using ibuprofen, you should probable stay away from it and all other NSAIDs (Nonsteroidal anti-inflammatory drugs). I put on 3 kilograms of water weight over a couple of days when using cataflam for back strain, very uncomfortable...
Should you be worrying about this?
Seek treatment for your anorexia, please.
didn't realize op had e.d
You shouldn't worry about that anyways because its there to make you feel and get better
Some medicines can contribute towards weight gain. This doesn't happen because the medicine itself is high in calories but because in some cases it can alter appetite or metabolism. Some medicines known to cause weight gain are prednisone and antidepressants. I've never heard of ibuprofen causing weight gain even when taking for prolonged duration however, it does have some other nasty side effects if taken on a regular basis.
NSAIDS do promote sodium and water retention, as mentioned by vejitarian, and that could be the change you are seeing.
IT IS TRUE, IBUPROFEN MADE ME GAIN ALMOST 100 POUNDS... I WAS IN GREAT PAIN BUT I CONTINUED TO WORK. I WAS TAKING AT LEAST 12 REGULAR PILLS A DAY... I FOUND THAT I WAS MAKING ME EAT MORE, BUT I HAD TO WORK...
WHEN I FINALLY BECAME DISABLED, I WENT TO A DR. ANY GOT PUT ON OXYCODONE.
I TAKE 5 MG OF OXYCODONE, ALONG WITH 300 MG OF GABAPENTIN, EVERY 6 HOURS A DAY. I WAS UP TO AROUND 345 LBS., NOW DOWN TO 245.
PS YOU WILL NOTICE THAT I USE OXYCODONE, NOT OXYCONTIN WHICH IS POISON.
too much of any NSAID can shut your kidneys down and lead to water retention. If you are putting on a lot of weight in a short period of time I would worry about your kidneys. I am a Renal/Diabetic Nurse and see this happen a lot, people just don't realize how careful you need to be, even with otc drugs.
tsmi610734483 - It wasn't necessarily the ibuprofen that made you gain weight. It could have been the stress your body was under from being in constant pain that resulted in weight gain. I'm not saying ibuprofen does not cause weight gain because I have no idea. I am just saying that you can not assume causation from a correlation.
To the OP this really isn't something you need to be worrying about. Recovering from anorexia is something you need to concern yourself with though!
I was told by a nurse before that ibuprofen causes constipation (which may register on the scale as weight gain). So if you are taking ibuprofen, make sure to drink extra water to keep things regular. But I wouldn't recommend using ibuprofen (or any pain meds) long term without your doctor's advise, as you may build up a tolerance to it.